Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 270, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 12, 2003, 8:32 AM CDT for Henderson County, Van Zandt County, Texas. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 8:32 AM CDT (13:32 UTC)
- Expired
- Jun 12, 2003, 9:45 AM CDT
- In force
- 73 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Henderson County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 136 km from the middle of the area, began a volume at 13:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -462 J/kg
- Mixed-layer LCL
- 2219 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
819 WUUS54 KFWD 121332 SVRFTW TXC213-467-121445- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 831 AM CDT THU JUN 12 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HENDERSON COUNTY IN NORTHEAST TEXAS SOUTHERN VAN ZANDT COUNTY IN NORTHEAST TEXAS * UNTIL 945 AM CDT * AT 831 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER EUSTACE...MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MURCHISON AROUND 930 AM CDT EDOM AROUND 945 AM CDT HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3246 9608 3221 9610 3225 9550 3250 9560 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 6:15 AM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 12, 6:15 AM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 615 AM CDT THU JUN 12 2003 .AVIATION... CLUSTER OF STORMS WITH GOOD LOW LVL CONVERGENCE NOTED OVER PARKER COUNTY...MOVING INTO DFW TAF SITES THROUGH 13Z...WITH OTHER DISSOLVING CLUSTER MOVING EWD THROUGH DALLAS COUNTY NEAR KDAL DURING THIS SAME TIME. WILL CONTINUE CURRENT TEMPO THROUGH FOR VRB15G25KT AND 4-5SM -TSRA...BUT CIGS REMAINING VFR. OTHERWISE...WILL CONTINUE WITH OFF AND ON HIGH CLOUD CANOPY BY AFTN AS TSRA BLOW UPS OUT W/NW OF N TX TRACON BY 22Z AND AFTER. BY THIS TIME...WILL BRING IN CB IN TAF WITH BOUNDARIES AROUND...BUT MAIN GAME IN THE FORM OF MCS/ VRB25G45KT WINDS SHOULD COME DURING THE 03Z-12Z FRI TIME FRAME ONCE AGAIN AND WILL HOLD THIS AS WELL. 05/ .PULIC UPDATE 538 AM CDT... UPDATED ZONES TO INCREASE POPS NC AND NE AS COMPLEX JUST KEEPS ON COMING. REST OF PACKAGE LEFT ALONE ATTM. .PUBLIC DISCUSSION ISSUED AT 410 AM... THUNDERSTORMS CONTINUE TO LINGER ACROSS NW CWA EARLY THIS MORNING AS JET ENERGY...ELEVATED INSTABILITY AND LLJ HAVE KEPT STORMS GOING DESPITE ATMOSPHERE BEING ALREADY WORKED OVER. EXPECT THIS ACTIVITY TO CONTINUE WORKING E-SE THE NEXT SEVERAL HOURS SO WILL NEED TO KEEP SOME HIGH CHANCE POPS ACROSS THE N. OTHERWISE...LOOKS LIKE WE SHOULD SEE ANOTHER DAY LIKE YESTERDAY WITH STRONG INSOLATION AND INSTABILITY ALLOWING CONVECTION TO FIRE ALONG WEST TEXAS DRY LINE LATE IN THE AFTERNOON/EVENING. YET ANOTHER SHORT WAVE WILL HELP ENHANCE CONVECTION AND H25 100KT JET STREAK LINGERS ACROSS THE REGION AS WELL. WITH CAPE NEAR 3000 J/KG AGAIN AND NOT THAT STRONG OF A CAP...WILL MENTION SOME SEVERE TSRA ACROSS ALL OUR CWA TONIGHT. COULD SEE SOME LOCALLY HEAVY RAINFALL AGAIN...BUT FEEL BETTER CHANCE OF HEAVIER RAINFALL WILL BE FRIDAY NIGHT WHEN STRONGER H5 WAVE WORKS ACROSS THE REGION. ANY STORMS THAT FIRE SHOULD FORM INTO A MCS AND CORFIDI VECTORS SUGGEST A GENERAL SE PROPAGATION INTO N TEXAS THE NEXT TWO NIGHTS. THINK WE CAN HANDLE ONLY ONE MORE MCS ACROSS THE NORTH AND POSSIBLY THE WEST BEFORE PROBLEMS COULD ARRIVE. THUS...WE HAVE HIGHLIGHTED THIS IN THE HWO AND WE MAY ISSUE A ESF TO BETTER HIGHLIGHT THE POTENTIAL THREAT. NEW GFS CONTINUES TO ADVERTISE A H5 CUT-OFF LOW WORKING INTO N TEXAS WITH A WEAK COLD FRONT SAT NIGHT/SUN AM. GFS NOW BRINGS THE LOW FURTHER SW AND KEEPS THE FRONTAL BOUNDARY ACROSS N TEXAS FOR SEVERAL DAYS. WITH GOOD RUN TO RUN CONSISTENCY...WILL LOWER MAX TEMPS AGAIN AND INCREASE POPS SUNDAY INTO WEDNESDAY. FCSTID = 80 DFW 94 74 93 74 / 30 40 30 50 ACT 94 75 94 75 / 30 20 30 40 PRX 91 71 90 72 / 50 50 30 50 DTO 93 74 92 73 / 50 40 30 50 TKI 92 74 92 73 / 50 40 30 50 DAL 94 74 93 75 / 30 40 30 40 TRL 92 74 93 74 / 30 40 30 40 CRS 94 75 94 75 / 30 30 30 40 TPL 95 75 95 76 / 30 20 30 30 .FWD... TX...NONE.
Hazardous weather outlook, Jun 12, 3:45 AM CDT, 4 hours 47 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-122300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 AM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS TO 60 MPH AND LOCALLY HEAVY RAINFALL...ARE POSSIBLE ACROSS ALL OF NORTH TEXAS...MAINLY FROM SUNSET AND AFTER. ANOTHER UPPER DISTURBANCE ALOFT OVER THE SOUTHERN ROCKIES WILL MOVE TOWARDS NORTH TEXAS BY THIS EVENING. WITH SEVERAL BOUNDARIES IN PLACE...AMPLE MOISTURE...AND INSTABILITY AROUND...A COMPLEX OF THUNDERSTORMS WILL MOVE SOUTHEAST FROM OKLAHOMA AND WEST TEXAS...INTO NORTH TEXAS ONCE AGAIN. .DAYS TWO THROUGH SEVEN... PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH NEXT TUESDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. SEVERE WEATHER IS POSSIBLE FRIDAY INTO FRIDAY NIGHT. LOCALIZED FLASH FLOODING AND RIVER STEM FLOODING WILL BE POSSIBLE AS WELL...FRIDAY NIGHT AND THIS WEEKEND...ESPECIALLY AREAS FROM INTERSTATE 20 TO THE RED RIVER WHERE SOILS ARE MORE SATURATED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...MAINLY TONIGHT OVER ALL OF NORTH TEXAS. 05/
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:37 PM CDT | Severe Thunderstorm Warning | FWD | Young | 53 min |
| Jun 11, 8:18 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 57 min |
| Jun 11, 8:23 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 52 min |
| Jun 11, 8:31 PM CDT | Severe Thunderstorm Warning | FWD | Young | 44 min |
| Jun 11, 8:38 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 52 min |
| Jun 11, 9:17 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 58 min |
| Jun 11, 9:25 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 65 min |
| Jun 11, 9:57 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 63 min |
| Jun 11, 10:18 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 57 min |
| Jun 11, 10:24 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 61 min |
| Jun 11, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 62 min |
| Jun 11, 10:32 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 58 min |
| Jun 11, 10:37 PM CDT | Severe Thunderstorm Warning | FWD | Somervell | 53 min |
| Jun 11, 10:43 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 47 min |
| Jun 11, 10:46 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 59 min |
| Jun 11, 10:52 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 53 min |
| Jun 11, 11:03 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 57 min |
| Jun 11, 11:17 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 43 min |
| Jun 11, 11:23 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 52 min |
| Jun 11, 11:25 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 60 min |
| Jun 11, 11:27 PM CDT | Severe Thunderstorm Warning | FWD | Hill, McLennan | 63 min |
| Jun 11, 11:33 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 57 min |
| Jun 11, 11:38 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 52 min |
| Jun 11, 11:57 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 63 min |
| Jun 12, 12:31 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 44 min |
| Jun 12, 3:45 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas | 45 min |
| Jun 12, 5:38 PM CDT | Severe Thunderstorm Warning | FWD | Young | 52 min |
| Jun 12, 5:47 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 58 min |
| Jun 12, 5:59 PM CDT | Tornado Warning | FWD | Young | 61 min |
| Jun 12, 6:22 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 38 min |
| Jun 12, 6:35 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 55 min |
| Jun 12, 6:49 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 56 min |
| Jun 12, 6:56 PM CDT | Severe Thunderstorm Warning | FWD | Young | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.